MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305128
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.Additional batch reported: batch: (b)(4).Batch creation date: (b)(6) 2024.Batch expiration date: (b)(6).2029 full udi: (b)(4).
 
Event or Problem Description
Material #: (b)(4).Batch#: (b)(4), (b)(4).It was reported by customer that these needles are used by a physician who runs a pain clinic here at our facility and he has indicated that some of them are obstructed.On average he uses approximately 60 per week and of those, he is reporting that 2-3 are usually obstructed.He has been using these needles for several years now and has never had any problems until this spring.
 
Event or Problem Description
Additional information received 1.What was the impact to the patient? after needle insertion, it was not possible to complete the injections so the needle had to be removed and a second injection done at the same site with an unobstructed needle.2.Did the issue happen during patient use? if yes, was there any injury? if so, please describe and include any medical treatment needed as a result? the issue did not occur when the patient was using the needle.I was doing an injection.The injury was requirement to do a second needle puncture as the first needle was obstructed.3.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.There were no serious injuries.7.Were you able to draw up solution and then unable to expel? it was not possible to move any fluid through the needles either by pulling back on the plunger or pressing on it.8.Is there any visible blockage? as you know, doubt no, these needles are tiny.No obstruction is visible.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported some needles are obstructed.To aid in the investigation, four samples with no packaging blisters were received for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then assembled to a syringe with saline solution.It was not possible to expel the solution; these needles are clogged.It could be possible for this defect to occur while passing the needle through the stopper vial clogging the needle with the stopper vial material.A device history record review was completed for provided material number 305128, lots 4135785 and 3083963.The review did not reveal any detected quality issues during the production of these lots that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.There are quality controls currently in place to detect this type of defect during the production process such as a vision system that inspects 100% of all products for clogged needles.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 30X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20383273
Report Number1911916-2024-00715
Device Sequence Number8037844
Product Code FMI
UDI-Device Identifier30382903051282
UDI-Public(01)30382903051282(11)230324(17)280531(10)3083963
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305128
Device Lot Number3083963
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown